Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » Spotting

 - UBBFriend: Email this page to someone!    
Author Topic: Spotting
amy_the_artist
Neophyte
Member # 93671

Icon 1 posted      Profile for amy_the_artist     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm on Alesse 21 and about halfway through my active pills. I haven't missed any, and I've taken them all on time, in between 10:00 PM and 11:00 PM. My last period was normal. However, just now, I got some light spotting: brownish discharge and pink mucous. What do I do? Is this common on Alesse? I've been on birth control for over four years now, and Alesse for over a year and a half.

[ 12-13-2012, 02:01 AM: Message edited by: amy_the_artist ]

Posts: 36 | From: Canada | Registered: Jan 2012  |  IP: Logged | Report this post to a Moderator
amy_the_artist
Neophyte
Member # 93671

Icon 1 posted      Profile for amy_the_artist     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have never had sex, my boyfriend and I only do mostly oral and some manual sex. Just FYI
Posts: 36 | From: Canada | Registered: Jan 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
HI There,

Spotting is a side effect of taking hormonal birth control that a lot of people experience. It's not a sign that anything is wrong. [Smile]

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
amy_the_artist
Neophyte
Member # 93671

Icon 1 posted      Profile for amy_the_artist     Send New Private Message       Edit/Delete Post   Reply With Quote 
Even if it's the first time it's ever happened in years of taking BC? Weird. I actually went on the pill because I was having constant spotting no matter what time of the month it was, so maybe I'll ask my doctor about it next time I see her. Is there anything I can do to stop it (I doubt it) or should I just wait it out?
Posts: 36 | From: Canada | Registered: Jan 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
Side effects of any medication are simply things that can happen when someone is using it, at any time. They might not ever, they might only when someone starts using a medication, they might only happen later.

If you're otherwise current with your sexual healthcare, including any STI screenings (especially if the oral sex has been unprotected), and you know you're in good health, then I'd say it's most likely due to your pill.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67075 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen